MAUDE Adverse Event Report: ARTHROCARE CORP. RF12000 Q2 SRVC CONTROLLER-ONLY PACKAGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. RF12000 Q2 SRVC CONTROLLER-ONLY PACKAGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 28168-59
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a shoulder rotator cuff procedure, the system was working but no plasma was generated from the wand.Another wand was connected and after some time it showed a f4 hardware failure message.No significant delay was reported and an equivalent surgical technique was used to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.A visual inspection of the customer provided picture shows a f4 fault on the screen of a quantum unit.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.The complaint was confirmed and the root cause is associated with component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3, h6: the unit used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Visual evaluation of the q2 controller shows that the warranty seal is untouched and in its original condition.No visible manufacturing abnormalities were found.After power-on, the device generates an alarm sound and no red attention led.It is an alarm sound which is identical with an hardware failure f4 sound without showing the red; the display stays completely off; the failure could not be reset; the complaint was verified and the root cause could be determined due to an electrical component failure; factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.A corrective action has been initiated to mitigate future recurrence of similar events.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
RF12000 Q2 SRVC CONTROLLER-ONLY PACKAGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10086521
Report Number3006524618-2020-00294
Device Sequence Number14038959
Product Code GEI
UDI-Device Identifier00817470001594
UDI-Public817470001594
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K082666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number28168-59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/19/2020
01/13/2021
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/23/2020
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;